Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 116, NWS Lincoln, IL

July 18, 20164 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 18, 2016, 10:26 AM CDT for 4 counties in Illinois. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 10:26 AM CDT (15:26 UTC)
Expired
Jul 18, 2016, 11:15 AM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Champaign County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 125 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 10:39 AM CDTTSTM WND DMGAllerton, ILTREE AND POWER LINES DOWN
Jul 18, 10:40 AM CDTTSTM WND DMG3 S Sidney, ILLARGE TREE LIMBS BLOWN DOWN AND PORTIONS OF CORNFIELDS BENT OR FLATTENED.
Jul 18, 11:00 AM CDTTSTM WND DMGSidell, ILTREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2983 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS53 KILX 181526
SVRILX
ILC019-041-045-183-181615-
/O.NEW.KILX.SV.W.0116.160718T1526Z-160718T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHWESTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS... 
  SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS... 
  NORTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1115 AM CDT

* AT 1026 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PHILO TO NEAR VILLA GROVE TO CAMARGO...MOVING
  EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GEORGETOWN...WESTVILLE...VILLA GROVE...CATLIN...OAKWOOD...PHILO...
  SIDNEY...HOMER...RIDGE FARM...NEWMAN...FAIRMOUNT...SIDELL...
  CAMARGO...BROADLANDS...ALLERTON...INDIANOLA...MURDOCK...JAMAICA...
  LONGVIEW AND PALERMO.

THIS INCLUDES INTERSTATE 74 NEAR MILE MARKER 211.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4012 8769 3995 8760 3982 8768 3979 8819
      3993 8819 4006 8820
TIME...MOT...LOC 1526Z 270DEG 37KT 4005 8817 3994 8812 3980 8816 

HAIL...<.75IN
WIND...60MPH
 
$$

MILLER
3 follow-up statements
589 
WWUS53 KILX 181544
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1044 AM CDT MON JUL 18 2016

ILC019-041-045-183-181615-
/O.CON.KILX.SV.W.0116.000000T0000Z-160718T1615Z/
VERMILION-EDGAR-CHAMPAIGN-DOUGLAS-
1044 AM CDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHWESTERN VERMILION...NORTHWESTERN EDGAR...SOUTHEASTERN
CHAMPAIGN AND NORTHEASTERN DOUGLAS COUNTIES...

AT 1043 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOMER TO NEAR ALLERTON TO NEWMAN...MOVING EAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...WESTVILLE...CATLIN...OAKWOOD...SIDNEY...HOMER...RIDGE FARM...
FAIRMOUNT...SIDELL...BROADLANDS...ALLERTON...INDIANOLA...MURDOCK...JAMAICA...
LONGVIEW AND PALERMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4012 8769 3995 8760 3982 8768 3980 8810
      3991 8809 4007 8813
TIME...MOT...LOC 1543Z 264DEG 33KT 4006 8799 3995 8794 3981 8798 

HAIL...<.75IN
WIND...60MPH
 
$$

MILLER
749 
WWUS53 KILX 181602
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1102 AM CDT MON JUL 18 2016

ILC019-041-181611-
/O.CAN.KILX.SV.W.0116.000000T0000Z-160718T1615Z/
CHAMPAIGN-DOUGLAS-
1102 AM CDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAMPAIGN AND
NORTHEASTERN DOUGLAS COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4012 8769 3995 8760 3982 8768 3981 8788
      3992 8788 4009 8791
TIME...MOT...LOC 1601Z 270DEG 37KT 4006 8776 3995 8771 3981 8775 

$$

ILC045-183-181615-
/O.CON.KILX.SV.W.0116.000000T0000Z-160718T1615Z/
VERMILION-EDGAR-
1102 AM CDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHWESTERN VERMILION AND NORTH CENTRAL EDGAR COUNTIES...

AT 1101 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CATLIN TO NEAR GEORGETOWN TO NEAR CHRISMAN...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 1039 AM CDT TREES AND POWER
         LINES WERE BLOWN DOWN IN ALLERTON. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...WESTVILLE...CATLIN...OAKWOOD...RIDGE FARM...FAIRMOUNT...
SIDELL...INDIANOLA...JAMAICA AND PALERMO.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4012 8769 3995 8760 3982 8768 3981 8788
      3992 8788 4009 8791
TIME...MOT...LOC 1601Z 270DEG 37KT 4006 8776 3995 8771 3981 8775 

HAIL...<.75IN
WIND...60MPH
 
$$

MILLER
944 
WWUS53 KILX 181621
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1121 AM CDT MON JUL 18 2016

ILC045-183-181630-
/O.EXP.KILX.SV.W.0116.000000T0000Z-160718T1615Z/
VERMILION-EDGAR-
1121 AM CDT MON JUL 18 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VERMILION AND
NORTH CENTRAL EDGAR COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEAST VERMILION COUNTY AND EDGAR COUNTY UNTIL 1130 AM.

LAT...LON 4012 8769 3995 8760 3982 8768 3981 8788
      3992 8788 4009 8791
TIME...MOT...LOC 1619Z 270DEG 37KT 4006 8776 3995 8771 3981 8775 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 AM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Jul 18, 3:25 AM CDT, 7 hours 1 minute before
Area Forecast Discussion
National Weather Service Lincoln IL
325 AM CDT MON JUL 18 2016

.SHORT TERM...(Today and tonight)
ISSUED AT 324 AM CDT Mon Jul 18 2016

Warm and muggy airmass will remain in place and help to contribute
to a rather unstable weather pattern overall.  Unfortunately, the
forecast is problematic as models are handling both the exiting and
the developing convection differently.  This mornings convection,
mostly remaining to the north through the overnight, may clip the
eastern border of ILX CWA this morning as it begins to translate to
a more southerly direction. Next MCS/wave out to the west slowly
closing in on the mid Miss River Valley.  Differing models
alternately break up the showers and thunderstorms before they can
move into the region, others bringing in the showers to the extreme
west by 12-14z this morning.  Given the inaccuracies of the break up
of MCS's lately...the forecast will retain the widespread chance
pops not only this morning, but through the day and into the
overnight hours.  Shortwaves to the west are plentiful on sat
imagery and not reflected well in the model solutions.  Not going
with any one model solution, either, as there are simply too many
mesoscale influences. The strength of redevelopment this afternoon
will bank on how quickly the atmosphere can recover in the wake of
the western wave making its way through ILX.  Temperatures hot and
muggy...potentially only limited by debris/MCS activity limiting the
morning warm up.

&&

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 324 AM CDT Mon Jul 18 2016

A bit of a challenge early on in this part of the forecast, with
potential MCS activity and associated cloud debris potentially
hampering afternoon temperatures. Large upper high of 598 dm will be
centered over the Oklahoma/Arkansas area, which will initially help
steer any nocturnal convection southeast into central Illinois. As
the week progresses, the ridge axis will build northward, taking the
MCS track with it. Have not changed the PoP trends too much,
focusing on Tuesday and Wednesday during the day. With the clouds
and rain potential, did not stray too far from MOS guidance, with
highs in the upper 80s to near 90 both Tuesday and Wednesday. This
would keep maximum heat index values closer to 100.

Thursday and Friday appear more clear-cut in the heat department, as
850 mb temperatures rise to near 23C and clouds will be less of a
factor. Have highs of 90-95 Thursday and mid 90s nearly everywhere
Friday, with miserable dew points in the mid-upper 70s. Both days
will eventually need at least a heat advisory as heat index values
get close to 110 both days. Will hold off on any headlines at the
moment due to the uncertainty with the Tuesday/Wednesday time frame,
as lesser clouds/rain could lead toward higher temps and thus the
ability to meet the advisory criteria earlier based on duration of
100+ heat indices. However, will address this in a Special Weather
Statement for the time being.

Looking into the weekend, the ridge will start to flatten, as a
piece of energy associated with a large upper low off the Pacific
Northwest coast breaks free. This will help push some cooler air in
from the north during the second half of the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1204 AM CDT Sun Jul 17 2016

Strong but diminishing instability remains over the central IL
terminals tonight while a disturbance approaches from the west.
This should bring increasing thunderstorm activity to central IL
overnight. Have included TEMP TSRA first few hours of TAFs for
KPIA/KBMI, but only included VCTS from around 07-10Z for KSPI-
KDEC-KCMI as timing of thunderstorms affecting these terminals
less certain at this point. Any thunderstorms will be capable of
producing MVFR cigs, vsbys, and gusty/variable winds. Thunderstorm
chances decrease but do not entirely go away Monday morning
through Monday evening. Winds SSW 8-10 kts overnight then
shifting more westerly Monday morning through afternoon.

&&

.ILX Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...HJS
LONG TERM...Geelhart
AVIATION...Onton
Hazardous weather outlook, Jul 18, 6:48 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
648 AM CDT MON JUL 18 2016

ILZ027>031-036>038-040>057-061>063-066>068-071>073-191100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
648 AM CDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

TWO ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY FOR CENTRAL ILLINOIS
ARE POSSIBLE AGAIN. WITH THE WARM AND MUGGY AIRMASS IN PLACE
PROVIDING INSTABILITY...STORMS WILL HAVE A MARGINAL RISK OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. FREQUENT DANGEROUS
LIGHTNING AND LOCALLY HEAVY RAINS ARE ALSO A THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY. A FEW
STORMS MAY BE STRONG WEDNESDAY...BUT WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

HOT AND HUMID WEATHER IS EXPECTED THURSDAY AND FRIDAY WITH
AFTERNOON HEAT INDICES OF 100 TO 110.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON.

HJS

In the hours before

Local storm report, Jul 18, 7:31 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 AM CDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       DANVILLE                40.14N 87.62W
07/18/2016  M2.12 INCH       VERMILION          IL   EMERGENCY MNGR

            TOTAL FROM EARLY MORNING STORMS

0715 AM     HEAVY RAIN       3 W BISMARCK            40.27N 87.66W
07/18/2016  M2.47 INCH       VERMILION          IL   MESONET

            TOTAL FROM EARLY MORNING STORMS

&&

25
Local storm report, Jul 18, 7:50 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
750 AM CDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       CHENOA                  40.74N 88.72W
07/18/2016  M2.00 INCH       MCLEAN             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0730 AM     HEAVY RAIN       3 NE DANVILLE           40.17N 87.58W
07/18/2016  M2.48 INCH       VERMILION          IL   EMERGENCY MNGR

            TOTAL FROM EARLY MORNING STORMS

&&

25
Special weather statement, Jul 18, 8:42 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
842 AM CDT MON JUL 18 2016

ILZ051>053-181415-
MACON-SANGAMON-CHRISTIAN-
842 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANGAMON...WEST
CENTRAL MACON AND NORTH CENTRAL CHRISTIAN COUNTIES UNTIL 915 AM
CDT...

AT 841 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CORNLAND TO RIVERTON. MOVEMENT WAS
SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHERMAN...RIVERTON...ILLIOPOLIS...NIANTIC...MECHANICSBURG...
MOUNT AUBURN...SPAULDING...DAWSON...BUFFALO AND ROBY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 55 BETWEEN MILE MARKERS 101 AND 102.
 INTERSTATE 72 BETWEEN MILE MARKERS 107 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3997 8950 3997 8948 3994 8948 3993 8941
      3992 8940 3992 8922 3990 8911 3962 8921
      3986 8962
TIME...MOT...LOC 1341Z 307DEG 38KT 3994 8947 3983 8953

MILLER
Special weather statement, Jul 18, 9:04 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
904 AM CDT MON JUL 18 2016

ILZ042-043-053-181500-
MACON-DE WITT-LOGAN-
904 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...NORTHERN
MACON AND DE WITT COUNTIES UNTIL 1000 AM CDT...

AT 904 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM ATLANTA TO NEAR KENNEY TO NEAR LATHAM. MOVEMENT
WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DECATUR...CLINTON...FORSYTH...MAROA...WARRENSBURG...ARGENTA...
OREANA...WAPELLA...WAYNESVILLE...LATHAM...KENNEY...CHESTNUT...
BEASON...OAKLEY...DE WITT...LANE...MIDLAND CITY...HALLSVILLE...
CLINTON LAKE DAM AND WELDON SPRINGS STATE PARK.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 138 AND 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4003 8874 3983 8877 3992 8922 4025 8922
      4028 8915 4028 8879
TIME...MOT...LOC 1404Z 272DEG 23KT 4026 8920 4008 8914 3993 8917

MILLER
Special weather statement, Jul 18, 9:26 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
926 AM CDT MON JUL 18 2016

ILZ038-043>045-053-055-181500-
MACON-PIATT-DE WITT-CHAMPAIGN-DOUGLAS-MCLEAN-
926 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR PIATT...SOUTHEASTERN MCLEAN...
WESTERN CHAMPAIGN...NORTHEASTERN DE WITT AND NORTHWESTERN DOUGLAS
COUNTIES UNTIL 1000 AM CDT...

AT 926 AM CDT...TRAINED WEATHER SPOTTERS REPORTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LE ROY TO NEAR WELDON
TO NEAR CERRO GORDO. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...MAHOMET...FARMER CITY...BEMENT...CERRO GORDO...ATWOOD...
MANSFIELD...DE LAND...BONDVILLE...WELDON...WHITE HEATH...SEYMOUR...
LAKE OF THE WOODS...BELLFLOWER...IVESDALE...CISCO...FOOSLAND...
LODGE...GALESVILLE AND MILMINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 72 BETWEEN MILE MARKERS 157 AND 179.
 INTERSTATE 74 BETWEEN MILE MARKERS 152 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3980 8837 3983 8877 4003 8873 4031 8879
      4040 8845 4040 8842 4007 8835
TIME...MOT...LOC 1426Z 265DEG 34KT 4029 8884 4005 8876 3988 8879

MILLER
Special weather statement, Jul 18, 10:02 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1002 AM CDT MON JUL 18 2016

ILZ045-055-181545-
CHAMPAIGN-DOUGLAS-
1002 AM CDT MON JUL 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHAMPAIGN AND NORTHERN DOUGLAS
COUNTIES UNTIL 1045 AM CDT...

AT 1001 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR WHITE HEATH TO 7 MILES WEST OF
TOLONO TO NEAR ATWOOD. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CHAMPAIGN...TUSCOLA...URBANA...SAVOY...MAHOMET...ST. JOSEPH...
TOLONO...VILLA GROVE...PHILO...SIDNEY...HOMER...OGDEN...PESOTUM...
BONDVILLE...BROADLANDS...ALLERTON...SEYMOUR...LAKE OF THE WOODS...
SADORUS AND ROYAL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 57 BETWEEN MILE MARKERS 213 AND 244.
 INTERSTATE 72 BETWEEN MILE MARKERS 175 AND 182.
 INTERSTATE 74 BETWEEN MILE MARKERS 172 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3980 8845 4019 8845 4027 8794 3983 8794
TIME...MOT...LOC 1501Z 273DEG 26KT 4014 8849 3997 8841 3986 8843

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:32 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell43 min
Jul 18, 8:12 AM CDTSevere Thunderstorm WarningILXLogan, Mason, Tazewell48 min
Jul 18, 8:42 AM CDTSpecial Weather StatementILXSangamon33 min
Jul 18, 9:04 AM CDTSpecial Weather StatementILXDeWitt56 min
Jul 18, 9:26 AM CDTSpecial Weather StatementILXPiatt34 min
Jul 18, 10:02 AM CDTSpecial Weather StatementILXChampaign43 min
Jul 18, 11:12 AM CDTSevere Thunderstorm WarningILXEdgar, Vermilion18 min
Jul 18, 11:18 AM CDTSpecial Weather StatementILXJasper42 min
Jul 18, 12:21 PM CDTFlash Flood WarningILXJasper4 hr
Jul 18, 3:41 PM CDTExcessive Heat WatchILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more48 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.